U.S. doctors online nowAsk doctors free
IN
A 19-year-old female asked:

I have pcos. last period was july. ob/gyn prescribed progesterone (10 day) and said i'd start afterwards. spotted while taking it, but no period?

2 doctor answers5 doctors weighed in
Dr. David Sneid
Endocrinology 42 years experience
SOme women: won't have a full period after progesterone. Check w/your doctor for advice. Consider metformin which can treat the basic metabolic abnormality of insulin resistance, help you lose weight, and even restore normal menses and fertility.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Susan Wingo
Endocrinology 34 years experience
Other cause?: Conditions causing few or no periods associated with high estrogen levels, such as PCOS, will usually result in bleeding when progestrone levels drop suddenly. Other conditions associated with low estrogen levels do not cause enough stimulation to the uterine lining to result in bleeding with a progesterone "challenge". Ask your doc if there might be something else going on besides PCOS.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 30, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.